Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

High TSH, persisting mood swings, lethargy, drowsiness post intake of Thyronorm 12.5mg. Dosage increment required?

Hi.. My name is Shaina.. my TSH level is 12 and doctor has prescribed me Thyronorm ( 12.5mcg ). I have been taking above since last 1 month. I dont find much difference in the symptoms..Like lethargic, weight gain is still on, feel sleepy during day time, mood swing . Just wanted your advice as in if the treatment is right ? or should i get dosage increased. How soon we can expect weight loss whn the treatment is on..
Asked On : Mon, 11 Jun 2012
Answers:  2 Views:  1570
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Shaina,
Thanks for writing in.
I think the dose of thyronorm that you are receiving is too low. The starting dose is atleast 25 microgram. I would suggest that you seek a second opinion and get the dose of Thyronorm increased. Do not increase it on your own as the dose needs to be decided from a case to case basis.
The weight loss can be expected only after you receive the right dose.
Hope this helps
Answered: Mon, 11 Jun 2012
I find this answer helpful
General Surgeon Dr. PSB's  Response
Yes. You should increase the dose to 25 mcg per day. Review your symptoms at the end of 1 month. If there is good response, estimate TSH level to see if it is within normal limits. If the response is not good, increase the dose by further 25 mcg to make it 50 mcg per day. Estimate TSH level after a month and see your doctor for further management. I would not recommend you to increase the dose further beyond 50 mcg on your own without consulting your doctor. All your symptoms, including the problem of weight will abate once the hormonal levels reach normality; but to achieve that one has to go slow. So have a little patience, everything will get alright.
Answered: Mon, 11 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor